Alert archive / Maryland / Special Weather Statements in 2014
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 23, 2014, 10:22 PM EDT for Caroline County, Talbot County, Maryland; Kent County, Sussex County, Delaware. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2014, 10:22 PM EDT (02:22 UTC)
- Expired
- Jul 23, 2014, 11:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, Sussex County, DE, Caroline County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 20 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1441 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
216
WWUS81 KPHI 240222
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1022 PM EDT WED JUL 23 2014
DEZ002>004-MDZ015-019-020-240315-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
QUEEN ANNE'S MD-TALBOT MD-
1022 PM EDT WED JUL 23 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAROLINE...EASTERN
QUEEN ANNE'S...KENT...SUSSEX AND TALBOT COUNTIES...
AT 1019 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BARCLAY TO TANYARD TO TAYLORS ISLAND...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR MARYDEL AROUND 1030 PM...HAZLETTVILLE
AROUND 1040 PM...RISING SUN AROUND 1050 PM...LITTLE CREEK AROUND 1100
PM...SLAUGHTER BEACH AROUND 1110 PM AND SYCAMORE AROUND 1120 PM.
LAT...LON 3848 7570 3863 7571 3870 7583 3867 7594
3857 7602 3860 7608 3859 7612 3872 7625
3878 7619 3921 7599 3919 7539 3906 7539
3901 7532 3893 7530 3893 7532 3881 7518
3880 7508 3872 7508 3848 7555
$$
FORECASTER: SFJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 23, 9:34 PM EDT, 48 minutes earlier.
Area forecast discussion, Jul 23, 9:34 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 934 PM EDT WED JUL 23 2014 .SYNOPSIS... A POTENT COLD FRONT WILL PUSH THROUGH THE REGION LATE TONIGHT INTO THURSDAY MORNING BEFORE MOVING OFFSHORE. HIGH PRESSURE WILL FILL IN BEHIND THE DEPARTING FRONT THROUGH THE FIRST HALF OF THE WEEKEND BEFORE A COMPLEX SYSTEM APPROACHES LATE ON SUNDAY SPILLING INTO THE NEW WORK WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SHOWERS AND THUNDERSTORMS CONTINUE THIS EVENING AHEAD OF AND ALONG THE APPROACHING COLD FRONT. THE PRE-FRONTAL SQUALL LINE WILL CONTINUE TO WEAKEN AS IT MOVES OFF THE COAST THROUGH AROUND MIDNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS REMAIN ASSOCIATED WITH THE COLD FRONT WHICH IS MOVING INTO OUR WESTERN AREAS EARLY THIS EVENING. THERE IS AN AREA OF STRATIFORM RAIN THAT HAS DEVELOPED IN BETWEEN THE PRE-FRONTAL SQUALL LINE AND THE ACTUAL COLD FRONT; THIS AREA WILL CONTINUE TO SLIDE EASTWARD THROUGH THE LATE EVENING HOURS. THERE WILL REMAIN THE POSSIBILITY OVERNIGHT FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE FRONTAL BOUNDARY, BUT AS INSTABILITY CONTINUES TO WANE, THE CHANCES WILL DIMINISH SOME OVERNIGHT, ESPECIALLY BEHIND THE COLD FRONT. AS FOR LOW TEMPERATURES, WE USED AN EVEN BLEND OF THE NAM/GFS MOS WITH SOME TWEAKS. IT WILL BE A WARM AND HUMID NIGHT, AND SOME LOCAL FOG IS POSSIBLE ESPECIALLY WHERE IT RAINS A DECENT AMOUNT AND IF SOME CLEARING IS ABLE TO OCCUR. OVERALL, THIS DOES NOT APPEAR TO BE WIDESPREAD THEREFORE IT WAS NOT INCLUDED ATTM. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... AN UPPER-LEVEL TROUGH WILL BE ACROSS THE NORTHEAST, HOWEVER ITS AXIS IS FORECAST TO HANG BACK TO THE WEST UNTIL LATE IN THE DAY. THIS MAY ALLOW THE COLD FRONT TO SLOWLY CLEAR OUR EASTERN AND SOUTHERN ZONES. THE COMBINATION OF THE COLD FRONT, INSTABILITY AND ENOUGH FORCING SHOULD SUSTAIN OR ALLOW FOR THE REDEVELOPMENT OF SOME SHOWERS AND THUNDERSTORMS. THIS LOOKS PRIMARILY FOCUSED ACROSS THE EASTERN AND SOUTHERN PORTIONS OF THE CWA. THE NORTHWESTERN AREAS SHOULD SEE A DRYING TREND, WITH EVEN A DROP IN THE DEW POINTS THROUGH THE DAY. THE CLOUD COVER COULD BE PROBLEMATIC AS CONVECTION ALONG WITH THE SOUTHWESTERLY FLOW ALOFT COULD MAINTAIN MID TO HIGH CLOUDS ACROSS A GOOD PART OF THE AREA FOR AWHILE. OVERALL, ANY SHOWERS AND STORMS CAN PRODUCE LOCALLY HEAVY RAIN GIVEN THE HIGH PW VALUES BEING SQUEEZED TO THE SOUTH AND EAST. AS OF NOW WHILE A GUSTY THUNDERSTORM CANNOT BE RULED OUT, SEVERE THUNDERSTORMS ARE NOT ANTICIPATED DUE TO WEAKER MID LEVEL LAPSE RATES AND LOW-LEVEL FLOW. WE CONFINED THE HIGHEST POPS /CHC/ SOUTH AND EAST OF INTERSTATE 95, WITH THESE LOWERING WITH TIME THROUGH THE AFTERNOON. HIGH TEMPERATURES WERE BASED ON AN EVEN BLEND OF THE NAM/GFS MOS, THEN SOME TWEAKS WERE MADE BASED ON THE IDEA OF MORE CLOUDS ACROSS THE SOUTHERN AREAS. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... FRIDAY...JUST DEALING WITH SOME LINGERING SHOWERS ACROSS OUR EXTREME SOUTHERN ZONES LATE THURSDAY NIGHT WITH THE FRONT JUST OFFSHORE. THERE IS SOME REAMING INSTABILITY JUST BEHIND THE FRONT BEFORE THE COOLER AND DRIER AIRMASS MOVES IN ON THE NOSE OF AN ADVANCING HIGH PRESSURE BUT FOR THE MOST PART WE WILL CONTINUE TO DRY OUT. TEMPERATURES SHOULD BE SIMILAR TO THURSDAY WITH NEUTRAL THERMAL ADVECTION AND WEAKLY BUILDING HEIGHTS. SATURDAY...HIGH PRESSURE WILL SLIDING OFF THE COAST ALLOWING A WEAK RETURN FLOW TO DEVELOP WITH DEWPOINTS CLIMBING BACK INTO THE LOW-60S IN A LOT OF PLACES. THE BASE OF THE TROUGH CONTINUES TO FLATTEN WITH A ZONALISH FLOW DEVELOPING. GUIDANCE SHOWS A VERY WEAK MID-LEVEL IMPULSE MOVING THROUGH TO OUR NORTH DURING THE MIDDAY HOURS WITHOUT MUCH IN THE WAY OF LOW-LEVEL FORCING. THIS SHOULD PROVIDE MORE IN THE WAY OF CLOUD COVER THOUGH THE HIGHER RIDGES COULD HEAT ENOUGH TO BREAK THROUGH THE MID-LEVEL CAP PRODUCING ISOLATED SHOWERS. SUNDAY - MONDAY...STRONG PIECE OF MID-LEVEL ENERGY DIVES OUT OF THE UPPER MID-WEST EARLY SUNDAY MORNING AND BEGINS TO CARVE A MORE DEFINED TROUGH ACROSS THE EASTERN U.S. MULTIPLE WAVES EMBEDDED WITHIN THE MEAN SOUTHWESTERLY FLOW ALOFT SWING THROUGH, TIMING OF THE WAVES IS STILL UNCERTAIN, TOUCHING OFF SHOWERS AND THUNDERSTORMS...VERY UNSETTLED PATTERN EXPECTED. SURFACE COLD FRONT, TIED TO A SURFACE LOW PRESSURE IN SOUTHERN QUEBEC, SWINGS THROUGH LATER ON MONDAY SLOWLY BRINGING AN END TO THE UNSETTLED PERIOD. TUESDAY - WEDNESDAY...CONTINUED DRYING TREND EXPECTED WITH SURFACE RIDGING AND THE MID-LEVEL TROUGH RETROGRADING, WEAKENING, A BIT. TEMPERATURES SHOULD BE BELOW NORMAL. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. TONIGHT...VFR CEILINGS OVERALL. A LINE OF SHOWERS AND THUNDERSTORMS IS MOVING THROUGH THE AREA THIS EVENING, AND WILL WEAKEN AS IT MOVES TOWARD THE COAST. MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS NORTHEAST PENNSYLVANIA ASSOCIATED WITH THE COLD FRONT. THESE SHOWERS/THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD, AND MAY ONLY AFFECT NORTHEAST PA/NORTH-CENTRAL NJ. A BRIEF PERIOD OF MVFR/IFR CONDITIONS COULD ACCOMPANY THIS ACTIVITY, ESPECIALLY THE VISIBILITIES. SOUTHWEST WINDS AROUND 5 KNOTS AHEAD OF THE COLD FRONT WILL SHIFT TO THE NORTH- NORTHWEST LATE. GUSTY NORTHWESTERLY SURFACE WINDS COULD ACCOMPANY ANY SHOWERS AND/OR THUNDERSTORM. LOCALIZED MVFR FOG IS POSSIBLE LATE. THURSDAY...VFR CEILINGS SHOULD THIN OUT FROM NORTHWEST TO SOUTHEAST THROUGH THE DAY. HOWEVER, SOME MVFR/IFR CONDITIONS MAY LINGER WITH A FEW SHOWERS OR A THUNDERSTORM THROUGH MID AFTERNOON ESPECIALLY FROM NEAR THE KPHL METRO ON SOUTH AND EAST. LOCALIZED MVFR FOG POSSIBLE EARLY. NORTH-NORTHWEST WINDS AROUND 10 KNOTS. OUTLOOK... THURSDAY NIGHT THROUGH SATURDAY...MAINLY VFR. ISOLATED SHOWERS POSSIBLE WEST...CONFIDENCE IS LOW ON SHOWERS. SUNDAY...SUB-VFR CONDITIONS EXPECTED IN AREAS OF SHOWERS AND THUNDERSTORMS. && .MARINE... NO HEADLINES ANTICIPATED THROUGH THURSDAY. A COLD FRONT WILL APPROACH FROM THE WEST THROUGH THIS EVENING, THEN GRADUALLY SETTLE SOUTH AND EAST OF THE AREA OVERNIGHT AND THURSDAY MORNING. A SOUTHERLY FLOW WILL BE MAINTAINED AHEAD OF THE FRONT, WITH SOME ENHANCEMENT NEARSHORE INTO THIS EVENING DUE TO A SEA BREEZE. THE WINDS WILL THEN SHIFT TO THE NORTHWEST AND NORTH OVERNIGHT AND THURSDAY BEHIND THE FRONT, AS DRIER AIR GRADUALLY SEEPS SOUTHEASTWARD. THE FLOW OVERALL IS FORECAST TO BE WEAK ENOUGH TO KEEP WINDS BELOW ADVISORY CRITERIA. HOWEVER, A FEW GUSTY THUNDERSTORMS ARE POSSIBLE THIS EVENING FOR ALL THE ZONES AND THEN MAINLY THE SOUTHERN ZONES THURSDAY. OUTLOOK... FRIDAY THROUGH SATURDAY...HIGH PRESSURE OVERHEAD WILL KEEP SEAS AND WINDS BELOW SCA CRITERIA. SUNDAY...SUB-SCA EXPECTED WITH SCATTERED SHOWERS AND THUNDERSTORMS. MONDAY...SEAS MAY BUILD TO SCA LEVELS UNDER A STRENGTHENING SOUTHWEST SURFACE FLOW. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...HEAVENER NEAR TERM...GORSE/ROBERTSON SHORT TERM...GORSE LONG TERM...HEAVENER AVIATION...GORSE/HEAVENER/ROBERTSON MARINE...GORSE/HEAVENER
Hazardous weather outlook, Jul 23, 3:44 PM EDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 344 PM EDT WED JUL 23 2014 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-241945- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 344 PM EDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS COULD PRODUCE LOCALLY GUSTY WINDS, FREQUENT LIGHTNING AND VERY HEAVY RAIN WITH BRIEF POOR DRAINAGE FLOODING THROUGH THIS EVENING, ESPECIALLY ACROSS EASTERN PENNSYLVANIA TO NORTHEASTERN MARYLAND .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-241945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 344 PM EDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE MAINLY LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 23, 9:23 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
923 PM EDT WED JUL 23 2014
DEZ002>004-MDZ012-015-019-020-240230-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-KENT MD-
QUEEN ANNE'S MD-TALBOT MD-
923 PM EDT WED JUL 23 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN
ANNE'S...SOUTHWESTERN KENT...SUSSEX AND TALBOT COUNTIES...
AT 920 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
LITTLE CREEK TO STEVENSVILLE...MOVING SOUTH AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE GUSTY
WINDS WILL ARRIVE WELL AHEAD OF ANY RAIN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR WYOMING...RODNEY VILLAGE...LITTLE CREEK...
AND KENT ACRES AROUND 930 PM...GRASONVILLE...WOODSIDE...WOODSIDE
EAST...AND VIOLA AROUND 940 PM...RIVERVIEW AND FREDERICA AROUND 950
PM.
LAT...LON 3846 7569 3870 7583 3859 7612 3874 7633
3882 7620 3894 7624 3893 7628 3889 7631
3891 7632 3883 7637 3884 7638 3886 7639
3905 7631 3900 7618 3913 7626 3930 7542
3893 7532 3880 7508 3846 7504
FORECASTER: SFJSpecial weather statement, Jul 23, 9:32 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
932 PM EDT WED JUL 23 2014
NJZ021>025-240230-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-
932 PM EDT WED JUL 23 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAPE MAY...SOUTHEASTERN
CUMBERLAND AND SOUTHERN ATLANTIC COUNTIES...
AT 930 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CORBIN CITY TO GOSHEN...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THE GUSTY WINDS
WILL ARRIVE WELL AHEAD OF ANY RAIN.
THESE STORMS WILL BE NEAR SOMERS POINT AROUND 940 PM AND LONGPORT
AROUND 950 PM.
LAT...LON 3921 7464 3913 7471 3910 7469 3905 7476
3899 7478 3894 7486 3893 7497 3896 7498
3907 7492 3915 7490 3918 7496 3918 7502
3921 7504 3920 7511 3918 7514 3948 7489
3934 7447
FORECASTER: SFJLocal storm report, Jul 23, 9:37 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
937 PM EDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG JIM THORPE 40.87N 75.74W
07/23/2014 CARBON PA 911 CALL CENTER
NUMEROUS TREES DOWN... WITH SOME DAMAGE TO HOUSES AND
VEHICLES.
&&
EVENT NUMBER PHI1400586
STAFFLocal storm report, Jul 23, 10:07 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1007 PM EDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG GREENWICH TWP 40.57N 75.84W
07/23/2014 BERKS PA 911 CALL CENTER
SEVERAL TREES AND WIRES DOWN
&&
EVENT NUMBER PHI1400587
STAFFLocal storm report, Jul 23, 10:11 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1011 PM EDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 2 SE OLEY TWP 40.35N 75.75W
07/23/2014 BERKS PA 911 CALL CENTER
SEVERAL TREES AND WIRES DOWN
&&
EVENT NUMBER PHI1400588
STAFFSpecial weather statement, Jul 23, 10:22 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1022 PM EDT WED JUL 23 2014
DEZ002>004-MDZ015-019-020-240315-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
QUEEN ANNE'S MD-TALBOT MD-
1022 PM EDT WED JUL 23 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAROLINE...EASTERN
QUEEN ANNE'S...KENT...SUSSEX AND TALBOT COUNTIES...
AT 1019 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BARCLAY TO TANYARD TO TAYLORS ISLAND...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR MARYDEL AROUND 1030 PM...HAZLETTVILLE
AROUND 1040 PM...RISING SUN AROUND 1050 PM...LITTLE CREEK AROUND 1100
PM...SLAUGHTER BEACH AROUND 1110 PM AND SYCAMORE AROUND 1120 PM.
LAT...LON 3848 7570 3863 7571 3870 7583 3867 7594
3857 7602 3860 7608 3859 7612 3872 7625
3878 7619 3921 7599 3919 7539 3906 7539
3901 7532 3893 7530 3893 7532 3881 7518
3880 7508 3872 7508 3848 7555
FORECASTER: SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:15 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Monmouth, Ocean | 60 min |
| Jul 23, 8:33 PM EDT | Special Weather Statement | PHI | Cumberland, Salem | 57 min |
| Jul 23, 8:36 PM EDT | Special Marine Warning | PHI | 54 min | |
| Jul 23, 8:41 PM EDT | Special Weather Statement | PHI | Middlesex, Monmouth | 64 min |
| Jul 23, 9:08 PM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Ocean | 37 min |
| Jul 23, 9:16 PM EDT | Special Marine Warning | PHI | 59 min | |
| Jul 23, 9:32 PM EDT | Special Weather Statement | PHI | Cape May | 58 min |
| Jul 23, 11:02 PM EDT | Special Marine Warning | PHI | 58 min | |
| Jul 23, 11:05 PM EDT | Special Marine Warning | PHI | 85 min | |
| Jul 23, 8:31 PM EDT | Special Weather Statement | PHI | Berks, Lehigh | 59 min |
| Jul 23, 9:23 PM EDT | Special Weather Statement | PHI | Caroline, Queen Anne's, Talbot | 67 min |
| Jul 23, 11:00 PM EDT | Special Weather Statement | PHI | Kent, Sussex | 45 min |
Nearby
Special Weather Statements in Maryland, 2014Special Weather Statements in Delaware, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.